Alert archive / Hawaii / Coastal Flood Statements in 2021
Coastal Flood Statement 1, NWS Honolulu, HI
NWS Honolulu, HI issued this coastal flood statement at May 24, 2021, 3:09 PM HST for 4 counties in Hawaii. It took effect at May 25, 2021, 2:00 PM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 24, 2021, 3:09 PM HST (01:09 UTC)
- In effect from
- May 25, 2021, 2:00 PM HST
- Expired
- May 28, 2021, 8:00 PM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
466 WHHW40 PHFO 250109 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 309 PM HST Mon May 24 2021 ...MINOR COASTAL FLOODING DURING HIGH TIDES TUESDAY THROUGH FRIDAY... .Peak monthly high tides and above normal sea levels, will produce nuisance coastal flooding. Flooding will occur around the times of the late afternoon high tides. HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-251430- /O.NEW.PHFO.CF.S.0001.210526T0000Z-210529T1200Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 309 PM HST Mon May 24 2021 * WHAT...Minor coastal flooding expected. * WHERE...Coastal areas of all Hawaiian Islands. * WHEN...Tuesday afternoon through late Friday night. * IMPACTS...Flooding of beaches that are normally dry, minor coastal erosion, and saltwater inundation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid driving through flooded roadways. If you are forced to drive through salt water, rinse your vehicle with fresh water. Move electronics, vehicles or other valuables to higher ground. Monitor vessels to ensure mooring lines don't get too tight and watch out for overwash around boat ramps. Secure canoes or other watercraft stowed on beaches. && Submit your coastal flooding photos to the University of Hawaii Sea Grant College Program's Hawaii and Pacific Islands King Tides Project at: PacificIslandsKingTides.org $$ Donaldson
10 follow-up statements
237 WHHW40 PHFO 251356 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 356 AM HST Tue May 25 2021 ...MINOR COASTAL FLOODING DURING HIGH TIDE... .Peak monthly high tides and above normal sea levels will produce nuisance coastal flooding. Flooding will occur around afternoon and early evening high tide times. HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-260300- /O.CON.PHFO.CF.S.0001.210526T0000Z-210529T1200Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 356 AM HST Tue May 25 2021 * WHAT...Minor coastal flooding expected. * WHERE...Coastal areas of all Hawaiian Islands. * WHEN...Through late Friday night. * IMPACTS...Flooding of beaches that are normally dry, minor coastal erosion, and saltwater inundation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid driving through flooded roadways. If you are forced to drive through salt water, rinse your vehicle with fresh water. Move electronics, vehicles or other valuables to higher ground. Monitor vessels to ensure mooring lines don't get too tight and watch out for overwash around boat ramps. Secure canoes or other watercraft stowed on beaches. && Submit your coastal flooding photos to the University of Hawaii Sea Grant College Program's Hawaii and Pacific Islands King Tides Project at: PacificIslandsKingTides.org $$
605 WHHW40 PHFO 251500 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 500 AM HST Tue May 25 2021 ...MINOR COASTAL FLOODING DURING HIGH TIDES THROUGH FRIDAY... .Peak monthly high tides and above normal sea levels will produce nuisance coastal flooding. Flooding will occur around today through Friday's afternoon and early evening high tide times. HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-260400- /O.CON.PHFO.CF.S.0001.210526T0000Z-210529T1200Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 500 AM HST Tue May 25 2021 * WHAT...Minor coastal flooding expected. * WHERE...Coastal areas of all Hawaiian Islands. * WHEN...Through late Friday night. * IMPACTS...Flooding of beaches that are normally dry, minor coastal erosion, and saltwater inundation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid driving through flooded roadways. If you are forced to drive through salt water, rinse your vehicle with fresh water. Move electronics, vehicles or other valuables to higher ground. Monitor vessels to ensure mooring lines don't get too tight and watch out for overwash around boat ramps. Secure canoes or other watercraft stowed on beaches. && Submit your coastal flooding photos to the University of Hawaii Sea Grant College Program's Hawaii and Pacific Islands King Tides Project at: PacificIslandsKingTides.org $$
473 WHHW40 PHFO 260113 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 313 PM HST Tue May 25 2021 ...MINOR COASTAL FLOODING DURING HIGH TIDES THROUGH FRIDAY... .Peak monthly high tides combined with above normal sea levels will produce nuisance coastal flooding. Flooding will occur around the afternoon and early evening high tide times through Friday. HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-261415- /O.CON.PHFO.CF.S.0001.000000T0000Z-210529T1200Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 313 PM HST Tue May 25 2021 * WHAT...Minor coastal flooding expected. * WHERE...Coastal areas of all Hawaiian Islands. * WHEN...Through late Friday night. * IMPACTS...Flooding of beaches that are normally dry, minor coastal erosion, and saltwater inundation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid driving through flooded roadways. If you are forced to drive through salt water, rinse your vehicle with fresh water. Move electronics, vehicles or other valuables to higher ground. Monitor vessels to ensure mooring lines don't get too tight and watch out for overwash around boat ramps. Secure canoes or other watercraft stowed on beaches. && Submit your coastal flooding photos to the University of Hawaii Sea Grant College Program's Hawaii and Pacific Islands King Tides Project at: PacificIslandsKingTides.org $$
519 WHHW40 PHFO 261327 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 327 AM HST Wed May 26 2021 ...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES THROUGH FRIDAY... .Peak monthly high tides combined with above normal sea levels will produce nuisance coastal flooding. Flooding will occur around the afternoon and early evening high tide times through Friday. HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-270230- /O.CON.PHFO.CF.S.0001.000000T0000Z-210529T1200Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 327 AM HST Wed May 26 2021 ...MINOR COASTAL FLOODING DURING HIGH TIDES THROUGH FRIDAY... * WHAT...Minor coastal flooding expected. * WHERE...Coastal areas of all Hawaiian Islands. * WHEN...Through late Friday night. * IMPACTS...Flooding of beaches that are normally dry, minor coastal erosion, and saltwater inundation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid driving through flooded roadways. If you are forced to drive through salt water, be sure to rinse your vehicle with fresh water. Move electronics, vehicles or other valuables to higher ground. Monitor vessels to ensure mooring lines don't get too tight and watch out for overwash around boat ramps. Secure canoes or other watercraft stowed on beaches. && Submit your coastal flooding photos to the University of Hawaii Sea Grant College Program's Hawaii and Pacific Islands King Tides Project at: PacificIslandsKingTides.org $$ Birchard
800 WHHW40 PHFO 270112 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 312 PM HST Wed May 26 2021 ...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES THROUGH FRIDAY... .Peak monthly high tides combined with above normal sea levels will produce nuisance coastal flooding. Flooding will occur around the afternoon and early evening high tide times through Friday. HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-271415- /O.CON.PHFO.CF.S.0001.000000T0000Z-210529T1200Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 312 PM HST Wed May 26 2021 * WHAT...Minor coastal flooding expected. * WHERE...Coastal areas of all Hawaiian Islands. * WHEN...Through late Friday night. * IMPACTS...Flooding of beaches that are normally dry, minor coastal erosion, and saltwater inundation. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid driving through flooded roadways. If you are forced to drive through salt water, be sure to rinse your vehicle with fresh water. Move electronics, vehicles or other valuables to higher ground. Monitor vessels to ensure mooring lines don't get too tight and watch out for overwash around boat ramps. Secure canoes or other watercraft stowed on beaches. && Submit your coastal flooding photos to the University of Hawaii Sea Grant College Program's Hawaii and Pacific Islands King Tides Project at: PacificIslandsKingTides.org $$
079 WHHW40 PHFO 271307 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 307 AM HST Thu May 27 2021 ...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES THROUGH FRIDAY... .Peak monthly high tides combined with above normal sea levels will produce nuisance coastal flooding, primarily during the afternoon and early evening high tides today and Friday. HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-280300- /O.CON.PHFO.CF.S.0001.000000T0000Z-210529T1200Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 307 AM HST Thu May 27 2021 ...MINOR COASTAL FLOODING DURING HIGH TIDES THROUGH FRIDAY... * WHAT...Minor coastal flooding expected. * WHERE...Coastal areas of all Hawaiian Islands. * WHEN...Through late Friday night. * IMPACTS...Flooding of beaches that are normally dry, minor coastal erosion, and saltwater inundation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid driving through flooded roadways. If you are forced to drive through salt water, be sure to rinse your vehicle with fresh water. Move electronics, vehicles or other valuables to higher ground. Monitor vessels to ensure mooring lines don't get too tight and watch out for overwash around boat ramps. Secure canoes or other watercraft stowed on beaches. && Submit your coastal flooding photos to the University of Hawaii Sea Grant College Program's Hawaii and Pacific Islands King Tides Project at: PacificIslandsKingTides.org $$ Birchard
903 WHHW40 PHFO 280103 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 303 PM HST Thu May 27 2021 ...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES THROUGH FRIDAY... .Peak monthly high tides combined with above normal sea levels will produce nuisance coastal flooding, primarily during the early evening high tides today and Friday. HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-281415- /O.CON.PHFO.CF.S.0001.000000T0000Z-210529T1200Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 303 PM HST Thu May 27 2021 * WHAT...Minor coastal flooding expected. * WHERE...Coastal areas of all Hawaiian Islands. * WHEN...Through late Friday night. * IMPACTS...Flooding of beaches that are normally dry, minor coastal erosion, and saltwater inundation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid driving through flooded roadways. If you are forced to drive through salt water, be sure to rinse your vehicle with fresh water. Move electronics, vehicles or other valuables to higher ground. Monitor vessels to ensure mooring lines don't get too tight and watch out for overwash around boat ramps. Secure canoes or other watercraft stowed on beaches. && Submit your coastal flooding photos to the University of Hawaii Sea Grant College Program's Hawaii and Pacific Islands King Tides Project at: PacificIslandsKingTides.org $$
024 WHHW40 PHFO 281330 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 330 AM HST Fri May 28 2021 ...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES THROUGH EARLY THIS EVENING... .Peak monthly high tides combined with above normal sea levels will produce nuisance coastal flooding, primarily during the high tide early this evening. HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-290230- /O.EXT.PHFO.CF.S.0001.000000T0000Z-210529T0800Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 330 AM HST Fri May 28 2021 * WHAT...Minor coastal flooding expected. * WHERE...Coastal areas of all Hawaiian Islands. * WHEN...Through early this evening. * IMPACTS...Flooding of beaches that are normally dry, minor coastal erosion, and saltwater inundation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid driving through flooded roadways. If you are forced to drive through salt water, be sure to rinse your vehicle with fresh water. Move electronics, vehicles or other valuables to higher ground. Monitor vessels to ensure mooring lines don't get too tight and watch out for overwash around boat ramps. Secure canoes or other watercraft stowed on beaches. && Submit your coastal flooding photos to the University of Hawaii Sea Grant College Program's Hawaii and Pacific Islands King Tides Project at: PacificIslandsKingTides.org $$ Houston
543 WHHW40 PHFO 290309 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 509 PM HST Fri May 28 2021 ...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES THROUGH EARLY THIS EVENING... .Peak monthly high tides combined with above normal sea levels will produce nuisance coastal flooding, primarily during the evening high tide this evening. HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-290800- /O.CON.PHFO.CF.S.0001.000000T0000Z-210529T0800Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 509 PM HST Fri May 28 2021 ...MINOR COASTAL FLOODING DURING HIGH TIDE EARLY THIS EVENING... * WHAT...Minor coastal flooding expected. * WHERE...Vulnerable low-lying coastal roadways, docks, boat ramps and other coastal infrastructure of all Hawaiian Islands. * WHEN...Around and through the high tide cycle early this evening. * IMPACTS...Flooding of beaches that are normally dry, minor coastal erosion, and saltwater inundation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid driving through flooded roadways. If you are forced to drive through salt water, be sure to rinse your vehicle with fresh water. Move electronics, vehicles or other valuables to higher ground. Monitor vessels to ensure mooring lines don't get too tight and watch out for overwash around boat ramps. Secure canoes or other watercraft stowed on beaches. && Submit your coastal flooding photos to the University of Hawaii Sea Grant College Program's Hawaii and Pacific Islands King Tides Project at: PacificIslandsKingTides.org $$ Gibbs
081 WHHW40 PHFO 290600 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 800 PM HST Fri May 28 2021 ...COASTAL HAZARD MESSAGE CANCELLED FOR ALL ISLANDS... HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-290700- /O.CAN.PHFO.CF.S.0001.000000T0000Z-210529T0800Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 800 PM HST Fri May 28 2021 Water levels are trending lower after peaking earlier this evening, therefore the Coastal Hazard Message for minor coastal flooding has been cancelled. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this coastal flood statement went out at May 24, 9:55 AM HST, 5 hours 14 minutes earlier.
Area forecast discussion, May 24, 9:55 AM HST, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 955 AM HST Mon May 24 2021 .SYNOPSIS... Light and variable winds are expected through Tuesday, allowing afternoon sea breezes to drive cloud and shower formation over interior and leeward locations. Light to moderate trade winds are expected during the second half of the week, with just a few windward showers. Winds will likely diminish again over the holiday weekend, with afternoon clouds and showers possible again. && .DISCUSSION... A weakness in the surface ridge to the N will persist the next couple of days, due to a front stalling and diminishing to the NW. As a result, the low-level flow will remain light and veered to an E to SE direction, with island scale land and sea breezes overtaking the light synoptic-scale flow, most notably over the smaller islands. While the light ESE winds may be able to support a stray windward shower during nights and mornings, skies will be mostly clear as land breezes develop. Afternoon sea breezes will drive cloud and shower formation over leeward and interior areas, with slow clearing in the evening. Modest instability associated with a shortwave trough passing NE of the area could support increased shower coverage today and tomorrow, while also bringing a slight chance of thunderstorms to the Big Island interior and upslope areas. Increasing E trade winds are expected on Wednesday as the ridge moves N and strengthens, leading to a few windward showers. However, wind speeds will likely remain in the light to moderate category, which could allow localized sea breezes to develop in the sheltered leeward areas. The increased trade winds will be short-lived, as the ridge will likely move S again over the holiday weekend, resulting in light and variable winds once again. && .AVIATION... Light winds will promote a sea breeze regime during the day today across the state. Inland clouds and a few showers may produce brief MVFR conditions at some locations, but VFR conditions are expected to prevail. Afternoon convection will once again be possible over Big Island slopes. With some instability over leeward Big Island, isolated thunderstorms will remain a possibility. Tonight, land breezes will return and allow cloud cover to diminish. There are currently no AIRMETs in effect. Model data suggests some moderate upper turbulence may be possible south of the Big Island later today, but confidence remains too low for an AIRMET at this time. && .MARINE... A ridge near Kauai will maintain moderate to fresh winds around the Big Island and Maui and gentle variable winds elsewhere through Tuesday. Moderate to fresh easterly trade winds will spread over the area as the ridge builds north and strengthens. Surf will remain well below advisory levels along all shores. A small north northwest swell peaked late last night and will fade out tomorrow. A small northwest swell is expected Wednesday night through Friday. A moderate northwest swell arriving Saturday night is expected to gradually build, peaking next Tuesday before slowly subsiding. A series of small swells from east of New Zealand will maintain moderate surf along south facing shores all week. Moderate trade winds upstream of the islands are producing moderate surf along east facing shores despite the relatively weak trade winds around the islands. This surf will fade over the second half of the week. High astronomical tides, along with water levels running about a third of a foot above normal, could combine to produce nuisance coastal flooding around the times of the late afternoon high tides this week. Flooding impacts, such as inundation of normally dry beaches and coastal infrastructure could be experienced as early as Tuesday. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Birchard AVIATION...Vaughan MARINE...Donaldson
Nearby
Coastal Flood Statements in Hawaii, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.